Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 40, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 22, 2011, 6:12 PM CDT for 4 counties in Illinois. It was in force for 63 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 6:12 PM CDT (23:12 UTC)
- Expired
- May 22, 2011, 7:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 92 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 6:13 PM CDT | TSTM WND GST 60 | 1 E Milledgeville, IL | BRANCHES DOWN. |
| May 22, 6:22 PM CDT | TSTM WND GST 54 | 4 Nne Stockton, IL | |
| May 22, 6:25 PM CDT | TSTM WND GST 52 | Freeport, IL | |
| May 22, 6:32 PM CDT | TSTM WND GST 60 | S Freeport, IL | |
| May 22, 6:35 PM CDT | TSTM WND GST 59 | Freeport Albertus Airpo, IL | |
| May 22, 6:36 PM CDT | TSTM WND GST 40 | 1 Ssw Rock City, IL | |
| May 22, 6:36 PM CDT | TSTM WND GST 65 | E German Valley, IL | |
| May 22, 6:36 PM CDT | HAIL 0.25 | 1 Ssw Rock City, IL | |
| May 22, 6:38 PM CDT | TSTM WND GST 60 | Milledgeville, IL | 8 TO 10 INCH TREE LIMBS DOWN. ESTIMATED ONE INCH OF RAIN IN THE LAST 30 MINUTES. |
| May 22, 6:40 PM CDT | TSTM WND DMG | 2 E Ridott, IL | AT HWY 20 AND FIREWELL BRIDGE ROAD TROOPER REPORTS TREES SNAPPED IN HALF...POWER POLES DOWN...CATTLE BARN AND POLE BARN DAMAGED. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 12:51 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1775 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
438
WUUS53 KDVN 222312
SVRDVN
ILC015-085-177-195-230015-
/O.NEW.KDVN.SV.W.0040.110522T2312Z-110523T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
612 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHWEST ILLINOIS...
SOUTHERN JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...
STEPHENSON COUNTY IN NORTHWEST ILLINOIS...
EASTERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 715 PM CDT.
* AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND QUARTER SIZE HAIL. THESE STORMS WERE
LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM HANOVER TO MOUNT
CARROLL TO MORRISON...OR ALONG A LINE EXTENDING FROM 14 MILES
SOUTHEAST OF GALENA TO MOUNT CARROLL TO MORRISON...AND MOVING EAST
AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FAIRHAVEN...ELIZABETH...CHADWICK...MASSBACH...LANARK...WOODBINE...
COLETA...MILLEDGEVILLE...EMERSON...ROCK FALLS...STERLING...
SHANNON...STOCKTON...PEARL CITY...NORA...LENA...WINSLOW...
FREEPORT...GERMAN VALLEY...CEDARVILLE...ROCK CITY...RIDOTT...
DAVIS...DAKOTA AND LAKE SUMMERSET.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 24 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4250 8941 4246 8939 4220 8939 4219 8968
4194 8968 4193 8962 4174 8963 4164 9000
4207 9008 4229 9043 4230 9042 4251 8984
TIME...MOT...LOC 2312Z 256DEG 27KT 4225 9026 4210 8995
4181 8993
WIND...HAIL 60MPH 1.00IN
$$
ERVIN3 follow-up statements
875
WWUS53 KDVN 222331
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
631 PM CDT SUN MAY 22 2011
ILC085-222341-
/O.CAN.KDVN.SV.W.0040.000000T0000Z-110523T0015Z/
JO DAVIESS IL-
631 PM CDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JO DAVIESS COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING DAMAGING WIND HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4246 8939 4220 8939 4219 8968 4194 8968
4193 8963 4192 8962 4174 8963 4170 8995
4207 8990 4225 8992 4233 8989 4250 8968
4250 8941
TIME...MOT...LOC 2331Z 256DEG 27KT 4236 8970 4220 8965
4180 8979
$$
ILC015-177-195-230015-
/O.CON.KDVN.SV.W.0040.000000T0000Z-110523T0015Z/
STEPHENSON IL-WHITESIDE IL-CARROLL IL-
631 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EASTERN CARROLL...NORTHEASTERN WHITESIDE AND STEPHENSON
COUNTIES...
AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH...AND QUARTER SIZE HAIL. THESE STORMS WERE
LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM ELEROY TO SHANNON
TO AGNEW...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
FREEPORT TO 7 MILES SOUTH OF FREEPORT TO 7 MILES WEST OF STERLING...
MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DAMASCUS...COMO...GALT...EMERSON...GRIMES ADDITION...SCIOTO MILLS...
RED OAK...DOUGLAS PARK...BUENA VISTA...OAKDALE NATURE PRESERVE...
CEDARVILLE...WHITESIDE COUNTY AIRPORT...ROCK FALLS...ONECO...ALBERTUS
AIRPORT...ORANGEVILLE...YEOWARD ADDITION...PENROSE...DAKOTA DORNINK
AIRPORT...AFOLKEY...WINNESHIEK...GERMAN VALLEY...DAKOTA...RIDOTT
CORNERS...RIDOTT...ROCK GROVE...ROCK CITY...DAVIS AND LAKE SUMMERSET.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 27 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4246 8939 4220 8939 4219 8968 4194 8968
4193 8963 4192 8962 4174 8963 4170 8995
4207 8990 4225 8992 4233 8989 4250 8968
4250 8941
TIME...MOT...LOC 2331Z 256DEG 27KT 4236 8970 4220 8965
4180 8979
WIND...HAIL 60MPH 1.00IN
$$654
WWUS53 KDVN 222341
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
641 PM CDT SUN MAY 22 2011
ILC015-177-195-230015-
/O.CON.KDVN.SV.W.0040.000000T0000Z-110523T0015Z/
STEPHENSON IL-WHITESIDE IL-CARROLL IL-
641 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN CARROLL...NORTHEASTERN WHITESIDE AND EASTERN
STEPHENSON COUNTIES...
AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...AND QUARTER SIZE HAIL. THESE
STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM DAKOTA
DORNINK AIRPORT TO GERMAN VALLEY TO STERLING...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF FREEPORT TO 11 MILES SOUTHEAST OF
FREEPORT TO STERLING...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIDOTT
CORNERS...YEOWARD ADDITION...WINNESHIEK...RIDOTT...AFOLKEY...
DAKOTA...ROCK GROVE...ROCK CITY...DAVIS AND LAKE SUMMERSET.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 42 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4177 8979 4211 8974 4225 8964 4235 8964
4247 8961 4250 8941 4246 8939 4220 8939
4219 8968 4194 8968 4193 8963 4192 8962
4174 8963
TIME...MOT...LOC 2342Z 256DEG 27KT 4238 8959 4222 8943
4182 8968
WIND...HAIL 70MPH 1.00IN
$$
ERVIN953
WWUS53 KDVN 222356
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
656 PM CDT SUN MAY 22 2011
ILC015-177-195-230006-
/O.CAN.KDVN.SV.W.0040.000000T0000Z-110523T0015Z/
STEPHENSON IL-WHITESIDE IL-CARROLL IL-
656 PM CDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL...
NORTHEASTERN WHITESIDE AND EASTERN STEPHENSON COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING DAMAGING WIND
AND LARGE HAIL HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4177 8979 4211 8974 4225 8964 4235 8964
4247 8961 4250 8941 4246 8939 4220 8939
4219 8968 4194 8968 4193 8963 4192 8962
4174 8963
TIME...MOT...LOC 2356Z 256DEG 27KT 4241 8945 4224 8929
4185 8954
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:43 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 22, 2:43 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 243 PM CDT SUN MAY 22 2011 .SYNOPSIS... SEVERE STORMS ARE ONGOING OVER THE FORECAST AREA AS A VIGOROUS UPPER LEVEL LOW OVER MINNESOTA MOVES EAST. A SURFACE DRY LINE WAS MOVING ACROSS EASTERN IOWA WITH THE MAIN SURFACE COLD FRONT LOCATED NEAR THE IOWA NEBRASKA/BORDER. AHEAD OF THE DRY LINE SURFACE DEW POINTS WERE IN THE UPPER 60S AND LOWER 70S. SURFACE WINDS WERE GENERALLY SOUTH AROUND 20 MPH WITH GUSTS TO 30 MPH. ..KUHL.. && .SHORT TERM...TONIGHT AND TOMORROW. THIS AFTERNOON AND EVENINGS ROUND OF SUPERCELLS AND BOWING LINE SEGMENTS WILL MOVE EAST OF THE FORECAST AREA BEFORE MIDNIGHT. THE 18Z DAVENPORT SOUNDING SHOWED VERY STEEP LAPSE RATES ALOFT WITH MINIMAL CAPPING. DAMAGING WINDS AND LARGE HAIL ARE VERY LIKELY BEFORE THE STORMS EXIT THE AREA. WIND PROFILES ARE ALSO FAVORABLE FOR SUPERCELL DEVELOPMENT WITH A POSSIBILITY OF TORNADOES. THE PASSAGE OF THE COLD FRONT LATER THIS EVENING WILL END THE THREAT OF SEVERE WEATHER FROM WEST TO EAST. A FEW SCATTERED THUNDERSTORMS ARE POSSIBLE TOMORROW WITH COLD AIR AND CYCLONIC FLOW ALOFT WRAPPING AROUND THE BACK SIDE OF THE DEPARTING UPPER LEVEL LOW. ..KUHL.. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY... ACTIVE WEATHER PATTERN CONTINUES WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. ON MONDAY THE LONG RANGE MODELS PROG A UPPER LEVEL RIDGE TO BUILD OVER THE NORTHERN PLAINS WITH A 1020 MILLIBAR HIGH PRESSURE CENTER LOCATED OVER MANITOBA...ADVECTING COOL DRY AIR ACROSS THE REGION. MEANWHILE...A WEAK SURFACE BOUNDARY WILL BE LOCATED JUST TO THE SOUTHEAST OF THE AREA. THIS BOUNDARY COULD BE THE FOCUS FOR A FEW SHOWERS OR THUNDERSTORMS SO I WILL KEEP THE CURRENT FORECAST OF SLIGHT CHANCE POPS. ON TUESDAY A SOUTHERN STREAM LOW WILL DEVELOP OVER THE FOUR CORNERS REGION OF THE SOUTHWEST AND MOVE EAST TO NEAR EASTERN KANSAS AND IOWA BY WEDNESDAY. THIS SYSTEM WILL PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE AREA TUESDAY NIGHT THROUGH THURSDAY. SHOWERS WILL BE MOST LIKELY OVER THE SOUTHERN HALF OF THE FORECAST AREA WITH A CHANCE OF SHOWERS ACROSS THE NORTH. TEMPERATURES WILL REMAIN BELOW NORMAL WITH LOWS IN THE UPPER 40S TO MID 50S AND HIGHS ONLY IN THE 60S. ANOTHER UPPER LEVEL RIDGE WILL THEN APPROACH THE UPPER MISSISSIPPI VALLEY ON THURSDAY NIGHT BRINGING DRY WEATHER TO THE REGION ON FRIDAY. THE NEXT UPPER LEVEL LOW WILL MOVE OUT OF THE NORTHERN ROCKIES BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY. THE LONG RANGE MODELS PROG THIS SYSTEM TO BE PROGRESSIVE AND SHOW A LONG WAVE UPPER LEVEL RIDGE DEVELOPING OVER THE ROCKIES AND PLAINS. THIS RIDGE SHOULD BRING DRY WEATHER TO THE REGION NEXT SUNDAY. ..KUHL.. && .AVIATION... SCATTERED STORMS...SOME WITH LARGE HAIL AND DAMAGING WINDS...ARE EXPECTED TO EXIT EAST OF THE TERMINALS BY 01Z AS A WEAK COOL FRONT PUSHES THROUGH. THIS FRONT WILL CAUSE THE GUSTY S-SW WINDS TO VEER TO THE SW AND WEST AND DIMINISH TO LESS THAN 12 KTS AFTER SUNSET. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL OVERNIGHT. WINDS ARE EXPECTED TO PICK UP AGAIN BY MID MORNING MONDAY...ALONG WITH A POTENTIAL FOR DEVELOPING LOW CLOUDS WITH CIGS IN MVFR RANGE. ..SHEETS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, May 22, 8:41 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 841 AM CDT SUN MAY 22 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231345- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 841 AM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF AN ADVANCING COLD FRONT THIS AFTERNOON. THE AMOUNT OF INSTABILITY...WIND SHEAR AND FORCING WILL SUPPORT SUPERCELL THUNDERSTORMS...ESPECIALLY BETWEEN 2 PM TO 5 PM OVER EASTERN IOWA. THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND...AND TORNADOES. STORMS ARE THEN EXPECTED TO ORGANIZE INTO LINES OR CLUSTERS...WITH THE MAIN SEVERE THREAT TRANSITIONING TO PRIMARILY DAMAGING WIND AND LARGE HAIL WHICH WILL CONTINUE INTO THE EVENING HOURS AND AFFECT THE ENTIRE OUTLOOK AREA. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT WILL BE CONDUCTED AT 11 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FRONTAL BOUNDARY STALLED OVER MISSOURI AND SOUTHERN ILLINOIS WILL PROVIDE A FOCUS FOR THUNDERSTORMS FROM MONDAY NIGHT INTO WEDNESDAY NIGHT. CONDITIONS DO NOT APPEAR FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. ANOTHER ROUND OF STORMS IS POSSIBLE BY NEXT WEEKEND...BUT IT IS TOO SOON TO DETERMINE THE RISK OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING. SHEETS
In the hours before
Local storm report, May 22, 5:53 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
553 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL KEWANEE 41.24N 89.93W
05/22/2011 E0.75 INCH HENRY IL AMATEUR RADIO
&&
DMDLocal storm report, May 22, 5:55 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
555 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL NNE ELDRIDGE 41.64N 90.57W
05/22/2011 E0.25 INCH SCOTT IA TRAINED SPOTTER
0551 PM TSTM WND DMG NNE ELDRIDGE 41.64N 90.57W
05/22/2011 SCOTT IA TRAINED SPOTTER
1/2 INCH DIAMETER BRANCHES DOWN
0550 PM TSTM WND GST DAVENPORT 41.56N 90.60W
05/22/2011 E56 MPH SCOTT IA ASOS
&&
TASLocal storm report, May 22, 5:57 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
557 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND GST DAVENPORT 41.56N 90.60W
05/22/2011 M56.00 MPH SCOTT IA ASOS
CHANGE TIME OF MEASURED GUST
&&
TASLocal storm report, May 22, 6:00 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
600 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 5 NW GRAND MOUND 41.87N 90.72W
05/22/2011 CLINTON IA TRAINED SPOTTER
BRANCHES DOWN.
0530 PM TSTM WND GST 5 NW GRAND MOUND 41.87N 90.72W
05/22/2011 E70 MPH CLINTON IA TRAINED SPOTTER
TIME ESTIMATED.
&&
DMDLocal storm report, May 22, 6:01 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
601 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND GST 5 NW LANARK 42.16N 89.89W
05/22/2011 M60 MPH CARROLL IL TRAINED SPOTTER
WIND SUSTAINED AT 45 WITH GUSTS TO 60 MPH
0554 PM HEAVY RAIN 5 NW LANARK 42.16N 89.89W
05/22/2011 M0.75 INCH CARROLL IL TRAINED SPOTTER
RAINFALL DURING A 4 MINUTE PERIOD
&&
TASLocal storm report, May 22, 6:12 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
612 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG ELDRIDGE 41.64N 90.57W
05/22/2011 SCOTT IA TRAINED SPOTTER
LARGE TREES, POWER LINES AND POWER POLES DOWN.
&&
MASThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 3:12 AM CDT | Special Weather Statement | DVN | Putnam | 48 min |
| May 22, 4:47 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 58 min |
| May 22, 5:28 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Stephenson | 62 min |
| May 22, 5:47 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island, Whiteside | 31 min |
| May 22, 5:49 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Whiteside | 27 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.